What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 26, 11:35 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Sep 26, 11:35 AM CST, 2 hours 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1235 PM CDT Wed Sep 26 2018
.UPDATE...
Updated for 18Z aviation discussion
&&
.AVIATION...
18Z TAF discussion:
Mostly MVFR conditions exist across the TAF sites this afternoon
and will continue as such through the period. Numerous showers and
thunderstorms will continue in the HKS, JAN and MEI corridor
through the afternoon while more scattered coverage will exist
elsewhere. Where storms occur, drastically lower ceilings and
visibilities to IFR/LIFR will occur, but durations should only
last around an hour. Convective possibilities will continue
through the night, but overall coverage will decrease after
sunset. These conditions will continue ahead of a cold front that
will pass GLH and GWO by sunset then stall along a GTR-JAN-HEZ
line by sunrise Thursday morning./26/
&&
.DISCUSSION...
Round of heavy convection over northeast MS looks to finally be
pushing east at late morning, but latest CAM guidance is
indicating that the heavy rainfall potential will continue through
the afternoon over the southeastern two thirds. Warm advection
overtop of cold pool boundary and approaching cold front will be
sufficient for further convective development, especially in areas
where peeks of sun have helped destabilize the atmosphere. PWs
in the area remain above 2 inches which should allow for
widespread coverage and efficient rainfall production. Localized
and sporadic nature of expected heavy rainfall preclude the
necessity of a flash flood watch at present./26/
Prior discussion below:
Today and Tonight...A trough swinging east through the nation's mid-
section today and tonight, will push a cold front into the forecast
area during the period. While the front is forecast to make decent
headway into the forecast area, it looks to hang up across the far
southern portion of the CWA late tonight. This scenario will result
in a good coverage of showers and storms across the forecast area
this morning and afternoon, with isolated to scattered convection
lingering into tonight over locales along and south of the front.
Although storms are expected across the region today, these are
expected to remain below severe limits. This is as a result of
limited heating keeping instability levels low and unfavorable
levels wind shear levels. Still, a few storms could be on the
strong side and produce some gusty winds in the 30-40 mph range
through the course of the afternoon.
I will maintain the "Limited Threat" for flash flooding over
locations north of the Interstate 20 corridor through at least this
morning. Scattered convection continues to develop and train
northeast over locations that saw a good amount of rain on Tuesday.
Until the cold front begins to push across the CWA and activity
develops more of an eastward push, any northeast training convection
in this very moist airmass could result in a localized 2-3 inches of
rain, or more, falling in a short amount of time over some northern
portions of the CWA this morning. Given how this activity develops,
or doesn't, during the course of the morning hours, this "Limited"
area could be expanded or removed later this morning. Still, heavy
downpours will be possible areawide across the CWA today ahead of
the front, as precipitable H2O values sit around 2.25 inches.
Clouds will keep high temperatures in check today, as they range
from the upper 70s in the north, to the middle 80s south. Winds
behind the front will become northwesterly, resulting in some
slightly drier air advecting into the region in its wake. This will
primarily be noticed in lows tonight, as they range from the middle
60s to the lower 70s. /19/
Thursday into Friday...A stalling front will bring a small and
fleeting taste of fall to a portion of the area, albeit
accompanied by clouds and chances for rain. With upper flow
becoming more parallel to it, the front will brake as it nears the
Natchez Trace corridor during the daytime Thursday, bringing low
60s/upper 50s dewpoints to the Delta and limiting high temps into
the 70s over the northwest half of the forecast area. Mainly along
and south of the front, an approaching shortwave will bring a
resurgence of scattered to numerous showers and some storms
Thursday afternoon. The front will become increasingly diffuse
heading into Friday, though highs will still be somewhat limited
given considerable cloudiness and the previously modified airmass.
Though the front will begin to wash out, deep layer moisture will
continue to decrease across much of the area through the day
Friday, helping to keep the greatest rain chances in southern
zones.
Saturday through early next week: Upper flow will become more zonal
over the weekend as the upper trough axis loses depth. With the
surface front continuing to wash out, deeper moisture will gradually
spread back northward. Scattered convection will remain possible,
though it will be mainly diurnal in nature given a lack of larger
scale forcing/triggers. Temps will begin to moderate, particularly
heading into next week as mid/upper ridging becomes reestablished.
This will help decrease rain chances through the end of the forecast
period. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 80 67 79 66 / 79 61 48 12
Meridian 82 69 81 69 / 78 70 72 21
Vicksburg 85 67 79 65 / 61 67 28 6
Hattiesburg 86 71 83 70 / 60 70 84 26
Natchez 82 67 78 66 / 79 65 42 10
Greenville 82 64 74 62 / 55 19 13 5
Greenwood 81 64 76 64 / 55 39 20 6
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
Hazardous weather outlook, Sep 26, 12:56 PM CST, 51 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
156 PM CDT Wed Sep 26 2018
ARZ074-075-LAZ007>009-MSZ018-019-025>042-271900-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-
156 PM CDT Wed Sep 26 2018
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, and north
central Mississippi.
.DAY ONE...Tonight and Thursday
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.
LAZ015-016-023>026-MSZ043>066-072>074-271900-
Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia-
Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-
Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-
Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-
Jones-Marion-Lamar-Forrest-
156 PM CDT Wed Sep 26 2018
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and south central Mississippi.
.DAY ONE...Tonight and Thursday
FLOODING
THREAT...Limited
TIMING...Through this evening
Showers and thunderstorms capable of producing heavy rainfall will
continue this evening ahead of an approaching cold front.
Rainfall amounts of 2 to 4 inches in a short period of time may
result in flash flooding. Locally higher rainfall amounts will
also be possible, especially where storms move repeatedly over the
same areas.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.
26
&&
...HAZARD LEGEND...
*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Sep 26, 11:57 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1257 PM CDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM FLASH FLOOD 1 WNW PEARL 32.28N 90.12W
09/26/2018 RANKIN MS LAW ENFORCEMENT
NUMEROUS ROADS AND STREETS FLOODED ACROSS
PEARL, MANY HOMES AND BUSINESSES HAVE TAKEN
IN WATER, ESPECIALLY ALONG HWY 80. RECENT
SOCIAL MEDIA PICTURES INDICATES SOME AREAS
WITH SIGNIFICANT FLOODING OCCURRING.
&&
CELocal storm report, Sep 26, 12:09 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
109 PM CDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM FLASH FLOOD 2 SSE RICHLAND 32.21N 90.15W
09/26/2018 RANKIN MS LAW ENFORCEMENT
MANY ROAD FLOODING IN AND AROUND RICHLAND
WITH A FEW ROADS CLOSED. AN APARTMENT
COMPLEX IS FLOODING AS WELL.
&&
CELocal storm report, Sep 26, 12:15 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
115 PM CDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM FLASH FLOOD 1 SSW RIDGELAND 32.41N 90.14W
09/26/2018 MADISON MS BROADCAST MEDIA
FLOODING REPORTED ALONG RIDGEWOOD ROAD.
WATER FLOWED OVER THE ROAD AND LOCAL
OFFICIALS BLOCKED A PORTION OF IT OFF.
&&
JCLocal storm report, Sep 26, 12:29 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
129 PM CDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD VIDALIA 31.57N 91.44W
09/26/2018 CONCORDIA LA LAW ENFORCEMENT
SEVERAL STREETS/RDS FLOODED ACROSS TOWN. 3
CARS STALLED/FLOODED.
&&
CELocal storm report, Sep 26, 12:49 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM FLASH FLOOD 1 NNW PEARL 32.28N 90.11W
09/26/2018 RANKIN MS BROADCAST MEDIA
THE ROOF OF A BUILDING IN THE MCLAURIN MART
SHOPPING CENTER HAS COLLAPSED. PATRONS HAVE
BEEN EVACUATED. PICTURES RELAYED VIA SOCIAL
MEDIA.
&&
JCSpecial weather statement, Sep 26, 1:26 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
226 PM CDT WED SEP 26 2018
ARZ075-LAZ008-009-262015-
Chicot AR-East Carroll LA-West Carroll LA-
226 PM CDT WED SEP 26 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHICOT COUNTY...
NORTH CENTRAL EAST CARROLL AND NORTHEASTERN WEST CARROLL PARISHES
UNTIL 315 PM CDT...
At 226 PM CDT, Meteorologists were tracking a strong thunderstorm
near Eudora, moving southeast at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Eudora around 230 PM CDT.
Gassoway around 255 PM CDT.
Millikin around 300 PM CDT.
Other locations impacted by this storm include Kilbourne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3313 9120 3311 9120 3306 9112 3304 9113
3302 9116 3299 9117 3296 9120 3295 9120
3294 9121 3292 9121 3291 9122 3301 9141
3318 9142
TIME...MOT...LOC 1926Z 298DEG 14KT 3305 9133
DC